Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 14, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Mar 4, 2021, 12:55 PM PST for 5 counties in Nevada; 4 counties in California. It took effect at Mar 5, 2021, 10:00 AM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2021, 12:55 PM PST (20:55 UTC)
- In effect from
- Mar 5, 2021, 10:00 AM PST
- Expired
- Mar 6, 2021, 7:00 PM PST
- In force
- 33 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2736 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583 WWUS75 KREV 042055 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1255 PM PST Thu Mar 4 2021 CAZ072-NVZ002-052100- /O.NEW.KREV.LW.Y.0014.210305T1800Z-210306T2100Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1255 PM PST Thu Mar 4 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 PM PST SATURDAY FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet with highest waves on the northeastern shores. * WHERE...Lake Tahoe. * WHEN...From 10 AM Friday to 1 PM PST Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-052100- /O.NEW.KREV.LW.Y.0014.210305T2100Z-210307T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1255 PM PST Thu Mar 4 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 PM PST SATURDAY FOR PYRAMID LAKE... * WHAT...Southwest to west-northwest winds 10 to 20 mph with gusts up to 35 mph expected. Waves 2 to 4 feet with highest waves on the north to eastern shores. * WHERE...Pyramid Lake. * WHEN...From 1 PM Friday to 7 PM PST Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Southwest winds will decrease in intensity Friday evening and overnight before becoming west-northwest and increasing once again by Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
5 follow-up statements
132 WWUS75 KREV 051350 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 550 AM PST Fri Mar 5 2021 CAZ072-NVZ002-061400- /O.CON.KREV.LW.Y.0014.210305T1800Z-210306T2100Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 550 AM PST Fri Mar 5 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 PM PST SATURDAY FOR LAKE TAHOE... * CHANGES...None. * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet with highest waves on the northeastern shores. * WHERE...Lake Tahoe. * WHEN...From 10 AM Friday to 1 PM PST Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-061400- /O.CON.KREV.LW.Y.0014.210305T2100Z-210307T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 550 AM PST Fri Mar 5 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST SATURDAY FOR PYRAMID LAKE... * CHANGES...None. * WHAT...Southwest to west northwest winds 10 to 20 mph with gusts up to 35 mph expected. Waves 2 to 3 feet with highest waves on the north to eastern shores. * WHERE...Pyramid Lake. * WHEN...From 1 PM Friday to 7 PM PST Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Southwest winds will decrease in intensity Friday evening and overnight before becoming west- northwest and increasing once again by Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
369 WWUS75 KREV 051817 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1017 AM PST Fri Mar 5 2021 CAZ072-NVZ002-061100- /O.CON.KREV.LW.Y.0014.000000T0000Z-210306T2100Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1017 AM PST Fri Mar 5 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SATURDAY FOR LAKE TAHOE... * CHANGES...Added a mention of strong wind gusts at South Lake Tahoe and broke out period of strongest winds (tonight). * WHAT...South winds 15 to 20 mph with gusts to 30 mph this afternoon increasing to south to southwest 15 to 25 mph with gusts up to 40 mph tonight. Waves 2 to 4 feet with the highest waves on the north and northeast shores. * WHERE...Lake Tahoe. * WHEN...until 1 PM PST Saturday. * ADDITIONAL DETAILS...Strong wind gusts of around 50 mph from the south are possible at South Lake Tahoe overnight into early Saturday morning. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-061100- /O.CON.KREV.LW.Y.0014.210305T2100Z-210307T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1017 AM PST Fri Mar 5 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST SATURDAY FOR PYRAMID LAKE... * CHANGES...None. * WHAT...South to southwest winds 10 to 20 mph with gusts up to 30 mph becoming west Saturday morning. Waves 2 to 3 feet from mid-lake to the north to eastern shores. * WHERE...Pyramid Lake. * WHEN...From 1 PM Friday to 7 PM PST Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Winds should decrease in intensity Friday evening before increasing again early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ073-061100- /O.NEW.KREV.HW.A.0002.210306T0800Z-210306T1600Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 1017 AM PST Fri Mar 5 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...South to southwest winds 20 to 40 mph with gusts up to 60 mph possible. Wind gusts of 60-80 mph will be possible at the mouths of canyons and for exposed passes along Highway 395. Up to 100 mph gusts are likely for Sierra ridges including Mammoth Mountain. The towns of Mammoth Lakes, Lee Vining, and Bridgeport as well as lower elevation areas will likely see gusts in the 40-60 mph range. * WHERE...Mono County. * WHEN...From late tonight through Saturday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture and trash cans before winds increase. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
802 WWUS75 KREV 060022 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 422 PM PST Fri Mar 5 2021 CAZ072-NVZ002-061800- /O.NEW.KREV.WI.Y.0007.210306T0600Z-210306T1800Z/ /O.EXT.KREV.LW.Y.0014.000000T0000Z-210306T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 422 PM PST Fri Mar 5 2021 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LAKE TAHOE... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * CHANGES...Upgrade to Wind Advisory for the Tahoe Basin late tonight into Saturday morning. * WHAT...For the Lake Wind Advisory, south winds 10 to 15 mph with gusts up to 30 mph. Waves 2 to 4 feet. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. Waves 3 to 5 feet overnight. * WHERE...Greater Lake Tahoe Area. * WHEN...For the Lake Wind Advisory, until 10 PM PST this evening. For the Wind Advisory, from 10 PM this evening to 10 AM PST Saturday. * ADDITIONAL DETAILS...Strong wind gusts of around 60 mph from the south are possible at South Lake Tahoe overnight into early Saturday morning.. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-061800- /O.UPG.KREV.HW.A.0002.210306T0800Z-210306T1600Z/ /O.NEW.KREV.WI.Y.0007.210306T0600Z-210306T1800Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 422 PM PST Fri Mar 5 2021 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * CHANGES...Upgrade to Wind Advisory for Mono County. * WHAT...South winds 20 to 40 mph with gusts up to 60 mph expected. Wind prone areas could see gusts up to 80 mph. Sierra ridge gusts up to 120 mph possible. * WHERE...Mono County. * WHEN...From 10 PM this evening to 10 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Fire danger will be elevated for lower valleys along and east of US-395. * ADDITIONAL DETAILS...Strongest winds are expected from Lee Vining to Bridgeport after midnight into the early morning hours Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-070030- /O.CON.KREV.LW.Y.0014.000000T0000Z-210307T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 422 PM PST Fri Mar 5 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY FOR PYRAMID LAKE... * CHANGES...none. * WHAT...Southwest winds 10 to 20 mph with gusts up to 35 mph. Waves 1 to 3 feet from mid-lake to the north to eastern shores. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 7 PM PST Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Winds should decrease in intensity Friday evening before increasing again early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
874 WWUS75 KREV 061043 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 243 AM PST Sat Mar 6 2021 CAZ073-061800- /O.CON.KREV.WI.Y.0007.000000T0000Z-210306T1800Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 243 AM PST Sat Mar 6 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * CHANGES...No changes. * WHAT...South winds 20 to 40 mph with gusts up to 60 mph expected. Wind prone areas could see gusts up to 80 mph. Sierra ridge gusts up to 120 mph possible. * WHERE...Mono County. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Fire danger will be elevated for lower valleys along and east of US-395. * ADDITIONAL DETAILS...Strongest winds are expected from Lee Vining to Bridgeport early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-061800- /O.CON.KREV.WI.Y.0007.000000T0000Z-210306T1800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 243 AM PST Sat Mar 6 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR LAKE TAHOE... * CHANGES...Lake Wind Advisory replaced by Wind Advisory. * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Waves 3 to 5 feet early this morning for Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 10 AM PST this morning. * ADDITIONAL DETAILS...Strong wind gusts of around 60 mph from the south are possible at South Lake Tahoe early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-070300- /O.CON.KREV.LW.Y.0014.000000T0000Z-210307T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 243 AM PST Sat Mar 6 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE... * CHANGES...No changes. * WHAT...Southwest winds 10 to 20 mph with gusts up to 35 mph becoming northwest with similar speeds by mid-morning. Waves 1 to 3 feet. * WHERE...Pyramid Lake. * WHEN...Until 7 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Southwest winds will turn northwest between 9 am and 11 am this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
009 WWUS75 KREV 061748 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 948 AM PST Sat Mar 6 2021 CAZ073-061900- /O.EXP.KREV.WI.Y.0007.000000T0000Z-210306T1800Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 948 AM PST Sat Mar 6 2021 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... The strong southwest winds have decreased from earlier this morning and will continue to do so throughout the remainder of today. This is why we are going to let the Wind Advisory expire on time. Southwest winds will remain breezy, in the 15-25 mph range, this afternoon with Sierra ridge locations a bit more gusty. $$ CAZ072-NVZ002-061900- /O.EXP.KREV.WI.Y.0007.000000T0000Z-210306T1800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 948 AM PST Sat Mar 6 2021 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR LAKE TAHOE... The strong southwest winds have decreased from earlier this morning and will continue to do so for the remainder of the day. This is why we are going to let the Wind Advisory expire on time. Southwest winds will remain breezy, in the 15-25 mph range, this afternoon with Sierra ridge locations a bit more gusty. Primary impacts during this time will be at local ski resorts and choppy conditions on Lake Tahoe. $$ NVZ004-070300- /O.CON.KREV.LW.Y.0014.000000T0000Z-210307T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 948 AM PST Sat Mar 6 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE... * CHANGES...Updated wind direction. * WHAT...West-northwest winds 10 to 20 mph with gusts up to 35 mph. Waves 1 to 3 feet. Highest waves expected for the eastern shores. * WHERE...Pyramid Lake. * WHEN...Until 7 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 4, 2:48 AM PST, 10 hours 7 minutes earlier.
Area forecast discussion, Mar 4, 2:48 AM PST, 10 hours 7 minutes before
Area Forecast Discussion National Weather Service Reno NV 248 AM PST Thu Mar 4 2021 .SYNOPSIS... Temperatures will rise well above average through Friday. Breezy winds are likely Thursday afternoon increasing into Friday. Dry conditions will prevail through Friday evening. Cooler temperatures and chances for rain and snow return for the weekend, with a more active winter weather pattern possible for much of next week. && .SHORT TERM... Main changes to the forecast: * Increased winds Friday and Saturday as enhanced mixing looks more likely. * Increased QPF amounts for northeast California, the Sierra, and portions of far western Nevada with the Friday night-Saturday system. * Increased snow amounts for the Sierra with the Friday night- Saturday system. Today and Friday: Southerly winds increase across the region as the Friday night- Saturday trough begins to approach the West Coast. Partly cloudy skies and enhanced vertical mixing will allow temperatures to climb well above average, with lower elevations seeing highs in the upper 50s to upper 60s and Sierra valleys seeing highs in the 50s. Friday looks to be the breeziest day of the two, with gusts 20-35 mph areawide and Sierra ridge gusts as high as 65-80 mph. Friday night into Saturday: A fast-moving Pacific storm will bring snow to the Sierra late Friday evening into Saturday. The focus of this storm will mainly be in the north-central Sierra, with 1-2" of snowfall likely at lake level and 4-6" likely for the Sierra crest. The best potential for accumulations will be between midnight and daybreak Saturday as the strongest QG-ascent associated with the right entrance region of the 300 hPa jet will be over the north-central Sierra at that time. Although this is not a strong storm by Sierra standards, it will create trans-Sierra travel impacts early Saturday morning. More effective shadowing looks to occur for western Nevada due to the more south-to-north trajectory and quick-nature of this system. Therefore, the foothills and lower valleys of western Nevada may only see light rain/snow showers Saturday morning along with periods of gusty southwest winds. Stronger wind gusts up to 25-35 mph are possible over northern Washoe, Lyon, Pershing, and Churchill counties during the late morning and afternoon Saturday. Temperatures will also drop at least 10-15 degrees compared to the mild temperatures Friday. -Johnston .LONG TERM...Sunday into next week... A relatively quiet day weather-wise will be in place on Sunday with seasonable temperatures and light afternoon breezes prevailing. The quiet period will be brief however as confidence is increasing that the pattern will turn colder and wetter with waves of mountain snow and valley rain/snow through at least the first half of next week. While this unsettled period is not expected to feature major storms, it will likely unfold more along lines of multiple low to moderate intensity waves of snowfall over a 3-4 day period. This set-up will be on the colder side so expecting mostly snowfall for the duration across the Sierra with transitions back and forth between rain and snow from day to night down across western Nevada valleys. The colder character of these troughs means that the moisture associated with them won't feature significant atmospheric river type amounts; however, we could still have decent snow and liquid equivalent pick-ups in the Sierra. Through the middle of next week it will certainly be in the realm of possibility to pick up 1 to 2 inches of liquid equivalent moisture across the Sierra. This could translate into a couple of feet of snowfall in the mountains. Rain and snow shower coverage will likely be highly variable across western Nevada as the cold core increases instability aloft and convective showery processes dominate. While timing is a bit muddy, particularly towards the middle of the week, the first system is targeting an arrival as early as mid- Monday morning with the bulk of the moisture coming through Monday night into Tuesday morning with reinforcing weaker waves Tuesday night into Thursday. Overall, it would be wise to keep close tabs on the forecast if your plans involve travel through the Sierra next week as winter weather impacts are likely to occur. Winds probably won't be the main story in this pattern as the core of the upper-level jet remains towards the south of the forecast area for next week. However, some brief periods of gusty winds may be possible Monday night into Tuesday morning. Fuentes && .AVIATION... VFR conditions will prevail through Friday before a minor winter weather system moves through the Sierra Friday night into Saturday. For today, increasing southwest winds will begin in higher elevations with areas of moderate turbulence and isolated low level wind shear possible across Sierra terminals. Winds aloft, mountain turbulence, and mountain obscuration will likely peak Friday night into Saturday just ahead of the low pressure system. Some runway snowfall accumulations will be possible through Saturday morning mainly for KTRK and KTVL with about a 30% likelihood of seeing 1-2 inches of snowfall with less than a 15% chance of seeing an inch of snow at KMMH. Western Nevada terminals will only see very light spillover rain/snow showers Saturday morning with little to no accumulation expected. An unsettled weather pattern is expected to continue for at least the first half of next week. Fuentes && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in Nevada, 2021Lake Wind Advisories in California, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.